# SDR 2006FA0000539

- Difficulty date: May 7, 2006
- Submitted: May 23, 2006
- Operation: General aviation
- Aircraft: N176BA
- Make and model: Skrsky S76B
- Aircraft serial: 760317
- Engine: Pwa PT6B36
- System (JASC): 8300 · Accessory Gearboxes
- Part: Breather Tube
- Part number: 7650004503074
- Condition: Deteriorated
- Location: Accy Gearbox
- Stage of operation: CR
- How discovered: V
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

ENROUTE TO A PICK UP A PATIENT.  WITHIN 4 MINUTES OF TAKEOFF, MEDICAL CREW REPORTED, SMELLED SMOKE IN CABIN, BECOMING VISIBLE ALSO.  PILOT NOTICED IT ABOUT SAME TIME.  PILOT RETURNED WITHOUT DELAY, APPROX 30 SECONDS BEFORE TOUCHDOWN, BAGGAGE COMPARTMENT SMOKE DETECTOR WENT OFF.  AC LANDED WITHOUT INCIDENT.  INVESTIGATION SHOWED NR 2 ENG ACCY GEARBOX VENT TUBE HAD BROKEN FREE OF ENG DECK FITTING.  THIS OVERBOARD BREATHER TUBE MADE OF A  VINYL MATERIAL, HAD DETERIORATED TO POINT OF BREAKING OFF OF FITTING ON BOTTOM OF ENG DECK.  TUBE RUNS THROUGH AFT CORNER OF BAGGAGE COMPT, WHEN TUBE BROKE, FILLED COMPT WITH OIL MIST/VAPOR THAT ILLUMINATED SMOKE DETECTOR.  VINYL TUBE WAS REPLACED, AC RETURNED TO SERVICE.  (K)
